Aa
Aa
A
A
A
Close
Avatar universal

Vicodin withdrawl or still sick?

I've been taking vicodin or norco here and there for chronic back pain after a car accident. Right after my car accident I would go through 60 norcos, and 30 soma in a week. Full on abusing and addicted. Stopped cold turkey after a year of that. Not fun. Now I get 20 norcos and will take 1/2 at time every 4-6 hours. Sometimes I find myself taking them even though I'm not in a whole lot of pain. Not sure if that is considered abusing them? Anyways recently I had a kidney infection and those are painful. Ended up at an urgent care clinic where I was prescribed cipro for the infection and vicodin for the pain. I took all 24 of them over the course of a week. Usually 1/2 a vicodin or 1 as directed. Sometimes at night after a long day and my back hurt worse I would take an extra 1/2. Here's my question, is it possible to have withdrawal symptoms from that? I was unable to sleep last night with restless legs, more back pain and general not feeling well. Whenever I take my 1/2 a norco which i'll take sometimes for 2 weeks I very rarely have any withdrawal symptoms. I think it's withdrawal but I'm also a little worried about my kidneys still uncomfortably hurting and not feeling well. I'm afraid to go back to the dr, I don't want them thinking I'm drug seeking and I'm also scared of taking more and having more withdrawal. still sick or withdrawal?
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I agree that I'm very close to being dependent on them again.  before this kidney infection I hadn't touched any painkillers for several weeks so im just confused to as if me not feeling feeling well is due to my kidney infection or withdrawals. Ive had problems with my kidneys before which lasted months. This felt more like withdrawal though but not sure. just feels weird having withdrawal symptoms after a week. I get Pain meds maybe once every 2 months for legitimate reasons and never experience withdrawal after 2 weeks. I just don't want to go back to the dr if it is withdrawal and feel dumb :/
Helpful - 0
1801781 tn?1461629469
it is a small walk to go from dependence to addiction.  I agree you are probably getting there.  
Helpful - 0
Avatar universal

        You are becoming addicted to them the pain meds.  If you dont want to become addicted you have to let them go.  Most addicts are in denial about there problem this only makes the problem worse.  Go to a self help group tell them your story and you will get feed back that will help you.  Hang in there you can do it.  Keep posting.
Helpful - 0
Avatar universal
On a side note I was also nauseous yesterday about 6-7 hours after i took my last 1/2 of a vicodin.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.